On elastic waves in a medium with randomly distributed cylinders

Bose, S. K. ; Debnath, L. (1981) On elastic waves in a medium with randomly distributed cylinders International Journal of Mathematics and Mathematical Sciences, 4 (2). pp. 393-405. ISSN 0161-1712

PDF - Publisher Version

Official URL: http://www.hindawi.com/journals/ijmms/1981/703906/...

Related URL: http://dx.doi.org/10.1155/S0161171281000252


A study is made of the problem of propagation of elastic waves in a medium with a random distribution of cylinders of another material. Neglecting 'back scattering', the scattered field is expanded in a series of 'orders of scattering'. With a further assumption that the n(n>2) point correlation function of the positions of the cylinders could be factored into two point correlation functions, the average field in the composite medium is found to be resummable, yielding the average velocity of propagation and damping due to scattering. The calculations are presented to the order of (ka)2 for the scalar case of axial shear waves in the composite material. Several limiting cases of interest are recovered.

Item Type:Article
Source:Copyright of this article belongs to Hindawi Publishing Corporation.
ID Code:64483
Deposited On:12 Oct 2011 13:04
Last Modified:18 May 2016 12:54

Repository Staff Only: item control page